Hail, Umatilla
- When
- June 4, 6:30 AM PST
- Where
- Umatilla County, 2 mi NW of Tollgate
- Measured
- 1.25 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.800, -118.133
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Jun 4, 4:15 AM PST, 2 hours 15 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PENDLETON OR 515 AM PDT SUN JUN 4 2006 UPDATED AVIATION DISCUSSION .SHORT TERM...TODAY THROUGH MONDAY NIGHT...A STRONG...BUT FAST MOVING WEATHER SYSTEM WILL CROSS THE AREA THIS MORNING AND THEN DEPART THE AREA THIS AFTERNOON. THE AIR MASS OVER THE CWA IS QUITE UNSTABLE SO THERE MAY BE SOME ISOLATED EMBEDDED THUNDERSTORMS IN THE RAINFALL THIS MORNING. THEN THIS AFTERNOON AS SURFACE HEATING TAKES PLACE THERE MAY BE MORE ISOLATED THUNDERSTORMS...MAINLY IN THE EASTERN MOUNTAINS. SPC HAS THE CWA IN A GENERAL THUNDERSTORM RISK CATEGORY OVER THE FORECAST AREA TODAY WITH A SLIGHT RISK OF SEVERE STORMS JUST TOUCHING WALLOWA COUNTY. HOWEVER THE TIMING OF THE INSTABILITY AND MOISTURE SUGGESTS THAT ANYTHING SEVERE IN OUR CWA IS UNLIKELY AT THIS TIME. THE MOISTURE WILL HAVE MOVED TOO FAR EAST OF THE AREA BY THIS AFTERNOON WITH DRIER AIR MOVING INTO THE CWA FROM THE WEST. TONIGHT THE PRECIPITATION WILL LEAVE THE AREA QUICKLY AS A FLAT UPPER RIDGE BUILDS OVER THE AREA. THIS RIDGE WILL BE SHORT LIVED AND THE FLOW WILL BECOME MORE SOUTHWEST AGAIN LATER THIS COMING NEXT WEEK IN THE EXTENDED PERIOD. HOWEVER CONDITIONS WILL BECOME DRY WITH A WARMING TREND BACK TO ABOVE NORMAL READINGS BEGINNING ON MONDAY. 88 .LONG TERM...TUESDAY THROUGH SATURDAY...FLOW ALOFT WILL BE FROM THE SOUTHWEST ON TUESDAY. WITH MODEST MID LEVEL MOISTURE AND AFTERNOON INSTABILITY OVER THE NORTHEAST OREGON MOUNTAINS...THERE WILL BE A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS IN THE SOUTHERN BLUE MOUNTAINS AND IN WALLOWA COUNTY. THE FLOW ALOFT WILL BACK TO THE SOUTH ON TUESDAYS A LARGE UPPER LEVEL TROUGH OFF THE COAST MOVES SLOWLY TOWARD THE PACIFIC NORTHWEST. THE SOUTHERLY FLOW ALOFT WILL CONTINUE THROUGH THURSDAY ALLOWING MID LEVEL MOISTURE AND MARGINAL INSTABILITY TO GIVE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WEDNESDAY AND THURSDAY. THE TROUGH WILL MOVE INLAND AND EASTWARD THROUGH THE PACIFIC NORTHWEST ON FRIDAY FOR A SLIGHT CHANCE OF SHOWERS IN CENTRAL OREGON...THE BLUE MOUNTAINS AND THE WALLOWA MOUNTAINS. THE TROUGH WILL EXIT THE REGION BY FRIDAY AFTERNOON WITH AN UPPER LEVEL SHORT WAVE NEARING THE COAST BRINGING WITH IT MOISTURE AND A SLIGHT CHANCE OF SHOWERS FRIDAY NIGHT AND SATURDAY. POLAN && .AVIATION...NUMEROUS RAIN SHOWERS AND SCATTERED THUNDERSTORMS WILL PRODUCE MAINLY VFR CONDITIONS...EXCEPT FOR MVFR CONDITIONS DUE TO LOW CEILINGS ASSOCIATED WITH SCATTERED THUNDERSTORMS ACROSS ALL TAF SITES AND TWEBS ROUTES UNTIL AROUND 17Z. SOON AFTER 17Z VFR CONDITIONS WILL RETURN TO ALL TAF SITES AND TWEB ROUTES EXCEPT FOR TWEB ROUTE 366 FROM KPDT TO 60 MILES SW OF KPDT WHERE MVFR CONDITIONS DUE TO LOW CEILINGS SHOULD CONTINUE UNTIL AROUND 22Z. LOOK FOR ISOLATED SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS OF NORTHEAST OREGON AND SOUTHEAST WASHINGTON IN THE AFTERNOON. POLAN && .HYDROLOGY...LEVELS OF THE NACHES RIVER AT NACHES AND AT CLIFFDELL ARE EXPECTED TO REMAIN ABOVE BANKFULL BUT BELOW FLOOD STAGE. THE RIVER WILL RISE TODAY AND TONIGHT DUE TO RAINFALL RUNOFF. THE RIVER WILL CREST BELOW FLOOD STAGE AT CLIFFDELL AROUND 11 PM PDT TONIGHT. THE RIVER WILL CREST BELOW FLOOD STAGE NEAR NACHES AROUND 5 AM PDT ON MONDAY. AS SUCH...FAST MOVING WATERS HAVE THE POTENTIAL TO BE HAZARDOUS TO ANYONE NEAR THE NACHES RIVER. POLAN && .PRELIMINARY POINT TEMPS/POPS... PDT 72 49 78 51 / 80 10 10 10 ALW 75 52 79 54 / 80 10 10 10 PSC 78 51 82 53 / 60 10 10 10 YKM 75 48 79 50 / 60 10 10 10 HRI 75 50 82 52 / 60 10 10 10 ELN 68 48 78 50 / 60 10 10 10 RDM 71 40 79 42 / 30 10 10 10 LGD 74 45 78 47 / 70 10 10 10 5J0 78 47 82 49 / 60 10 10 10 DLS 73 51 80 53 / 60 10 10 10 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && TI:GGG FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 88/99/99
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
406 AM PDT SUN JUN 4 2006
WAZ024-501-502-026>030-ORZ041>044-049-050-501>506-051115-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
406 AM PDT SUN JUN 4 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE
MOUNTAINS, CENTRAL OREGON, GRANDE RONDE VALLEY, WALLOWA
COUNTY, FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON, NORTHERN
BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
JOHN DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS
A FAST MOVING WEATHER SYSTEM WITH AN UNSTABLE AIR MASS OVER THE AREA
WILL ALLOW FOR ISOLATED TO SCATTERED THUNDERSTORMS TO DEVELOP THIS
MORNING. THE SHOWERS AND THUNDERSTORMS WILL DECREASE THIS AFTERNOON
AND TONIGHT AS THE WEATHER SYSTEM MOVES OUT OF THE AREA.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH FRIDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
WARMER AND DRY CONDITIONS ARE EXPECTED THROUGH MOST OF THE PERIOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.The Pendleton radar (KPDT), 57 km away, was scanning. The volume nearest the first event began at 14:30 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2006Every state in 2006This day in weather historyWarnings in Oregon, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525973, 5525974.